The Diabetes Forum Support Community For Diabetics Online banner

1 - 11 of 11 Posts

·
Registered
Joined
·
28 Posts
Discussion Starter #1
Has anyone gotten diareaha (Sp.) after being on Metformin hcl for 3 weeks? I thought it was supposed to happen in the very beginning. Also I feel these slight pin sticking feelings in my upper abdomen, any ideas.
 

·
Registered
Joined
·
23 Posts
Hi Levi's mom - I think I may be a bit of an exception in terms of metformin s/e as I have never experienced any that I am aware of (don't talk to me about Lipitor though!).

I have seen many people complain about this s/e though, so I don't think you are alone. Nor do I think that it is odd that it could be happening now. It could be that the levels have finally saturated to the point that your body is now having to adjust. I know my liver is more sluggish then the average bear and I experience this with other meds I take (delayed affect and s/e).

Just food for thought, I hope this helps.

Cheers.
 

·
Registered
Joined
·
28 Posts
Discussion Starter #3
Thanks, I take lipitor also. I started taking it when I started my Metformin HLC. I really don't like this med. I just don't feel good. I seem to feel better in the morning before I take it. I almost feel normal then. After I take it as the day goes on I just feel like I'm coming down with something. I ask our insurance about Glucofage but I'd have to pay almost $400.
 

·
Registered
Joined
·
18 Posts
im on 200mgs of metformin and asked my dr. about the way i felt he said to cut them in half for about a week the increase 1 dose at a time until your body gets used to it. i still feel like i have zero enrgy and cant make it throu a full day with out taken a nap in the afternoon. to bad dr.s give herbal meds no credtability. im seriously thinkin about gettin off the meds and go totally natural!
 

·
Registered
Joined
·
23 Posts
I had a really bad experience with Lipitor. I am one of the people who ended up with severe leg pain and muscle atrophy from this drug. I have since sworn off statins and have resolved to manage my cholesterol with diet. I have had good success since going low carb. Lipitor scares me!

As for the metformin, I agree with EndTimer, I was also eased onto my dose. This drug does lower your glucose right? SO it takes a bit to reach a new homeostasis in terms of diet, body regulation etc. from what I understand.
 

·
Registered
Joined
·
23 Posts
P.S. - as for the "natural" or "herbal" route referenced by EndTimer - I do see a Naturopath regularly, who himself suffers from Type 1 and Metformin is the only drug he will not take me off of. He says that it is really good and one of the drugs he will not ever recommend me going off. Most everything else I treat naturally.
 

·
Registered
Joined
·
28 Posts
Discussion Starter #7
Yeah, I'm just going to hang in there with this stuff. I'm hoping that I can eventually get to a point where I can go off all the meds like before. I had the rotor rooter colon thing yesterday and told my doc that since I've been on this med. that I have no appetite and am losing weight. He didn't seem concerned. He said that they use this med. as a weight loss drug. I'm considering stopping the lipitor. I figure once my sugars get stabilized and I watch my diet my cholestral is bound to go down.
 

·
Registered
Joined
·
8 Posts
What is your dietary intake like? The metformin can reduce the amount of sugar that is absorbed by your GI tract, some of it can make its way to your large intestine, causing your stool issues. Try switching over to small amounts of complex carbohydrates when taking your metformin that should help. OR ask your doctor about the extended release version-much easier on the stomach!
 

·
Registered
Joined
·
28 Posts
Discussion Starter #10
I have continued to have loose stool since starting it. It got better but it is not great. I see it as cleaning the system out.
I haven't been on for some time. Update: I went off the Metformin, went on Glipizide and didn't like that so went back on 500 mgs Metformin hcl 2x's a day and have had no problems with that dosage.
 
J

·
Guest
Joined
·
0 Posts
No, and before the pump, I took 1000 mg in the morning, and then again 1000 mg at night, now I just take insulin through the pump. I know that a lot of people on this board have trouble with Metformin, I'm just not one of them.
 
1 - 11 of 11 Posts
Top